Alert archive / California / Wind Advisories in 2017

Wind Advisory 35, NWS Los Angeles, CA

April 13, 2017Los Angeles County, California

NWS Los Angeles, CA issued this wind advisory at Apr 13, 2017, 3:29 AM PDT for Los Angeles County, California. It took effect at Apr 13, 2017, 6:00 PM PDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Apr 13, 2017, 3:29 AM PDT (10:29 UTC)
In effect from
Apr 13, 2017, 6:00 PM PDT
Expired
Apr 14, 2017, 9:00 AM PDT
In force
15 hr
Issued by
NWS Los Angeles, CA

County Los Angeles County, CA

The radar

The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 10:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 10.5 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2017-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2017-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2009 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

586 
WWUS76 KLOX 131029
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
329 AM PDT Thu Apr 13 2017

...Gusty west to northwest winds to affect portions of
Southwestern California this evening through Friday morning...

.A passing cold front will create gusty west to northwest winds 
across the usual wind prone areas of the Santa Barbara County 
Mountains and adjacent south coast, Ventura and Los Angeles County
Mountains as well as the Antelope Valley this evening through mid
morning Friday.

CAZ039-052-131830-
/O.NEW.KLOX.WI.Y.0035.170414T0100Z-170414T1600Z/
Santa Barbara County South Coast-Santa Barbara County Mountains-
Including the cities of Santa Barbara, Montecito, Carpinteria, 
San Marcos Pass, San Rafael Wilderness Area, 
and Dick Smith Wilderness Area
329 AM PDT Thu Apr 13 2017

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM PDT
FRIDAY...

The National Weather Service in Los Angeles/Oxnard has issued a
Wind Advisory, which is in effect from 6 PM this evening to 9 AM
PDT Friday. 

* WINDS AND TIMING...West to northwest winds 15 to 30 mph with
  gusts between 35 and 45 mph will develop late this afternoon
  through this evening focusing between Gaviota and Refugio. Winds
  will then shift to the north to northeast overnight affecting
  the hills above Montecito. Winds strongest below and through 
  passes and canyons. Winds are expected to decrease Friday 
  morning. 

* IMPACTS...Gusty winds will make driving difficult, especially 
  for drivers of high profile vehicles. Major roads that will be 
  affected include highways 101 and 154. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ053-054-131830-
/O.NEW.KLOX.WI.Y.0035.170414T0100Z-170414T1600Z/
Ventura County Mountains-
Los Angeles County Mountains excluding the Santa Monica Range-
Including the cities of Lockwood Valley, Mount Pinos, Acton, 
Mount Wilson, and Sandberg
329 AM PDT Thu Apr 13 2017

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM PDT
FRIDAY...

The National Weather Service in Los Angeles/Oxnard has issued a
Wind Advisory, which is in effect from 6 PM this evening to 9 AM
PDT Friday. 

* WINDS AND TIMING...Areas of northwest to north winds 20 to 30 
  mph with gusts to 45 mph will develop late this afternoon and 
  persist through mid morning Friday. Winds will be strongest 
  through the Interstate 5 corridor. Isolated gusts up to 55 mph 
  can be expected near Whitaker Peak. Winds will then taper off 
  some Friday morning into the afternoon hours.

* IMPACTS...Gusty winds will make driving difficult, especially
  for drivers of high profile vehicles. Major roads that will be
  affected include Interstate 5 and Highway 14. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ059-131830-
/O.NEW.KLOX.WI.Y.0035.170414T0100Z-170414T1600Z/
Antelope Valley-
Including the cities of Lancaster and Palmdale
329 AM PDT Thu Apr 13 2017

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM PDT
FRIDAY...

The National Weather Service in Los Angeles/Oxnard has issued a
Wind Advisory, which is in effect from 6 PM this evening to 9 AM
PDT Friday. 

* WINDS AND TIMING...Areas of west to northwest winds 20 to 30 mph
  with gusts to 45 mph will develop across the western portion of
  the Antelope Valley early this evening. There will be isolated
  gusts to 50 mph across the foothills. winds will diminish some
  early Friday morning. 

* IMPACTS...The gusty winds will make driving difficult,
  especially for drivers of high profile vehicles travailing 
  along portions of highways 14 and 138. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

Kaplan/ASR
5 follow-up statements
422 
WWUS76 KLOX 131823
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
1123 AM PDT Thu Apr 13 2017

...Gusty west to northwest winds to affect portions of
Southwestern California this evening through Friday morning...

.A passing cold front will create gusty west to northwest winds
across the usual wind prone areas of the Santa Barbara County
Mountains and adjacent south coast, Ventura and Los Angeles
County Mountains as well as the Antelope Valley this evening
through mid morning Friday.

CAZ039-052-140600-
/O.CON.KLOX.WI.Y.0035.170414T0100Z-170414T1600Z/
Santa Barbara County South Coast-Santa Barbara County Mountains-
Including the cities of Santa Barbara, Montecito, Carpinteria, 
San Marcos Pass, San Rafael Wilderness Area, 
and Dick Smith Wilderness Area
1123 AM PDT Thu Apr 13 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM
PDT FRIDAY...

* WINDS AND TIMING...West to northwest winds 15 to 30 mph with 
  gusts between 35 and 45 mph will develop late this afternoon 
  through this evening focusing between Gaviota and Refugio. 
  Winds will then shift to the north to northeast overnight 
  affecting the hills above Montecito. Winds strongest below and 
  through passes and canyons. Winds are expected to decrease 
  Friday morning. 

* IMPACTS...Gusty winds will make driving difficult, especially 
  for drivers of high profile vehicles. Major roads that will be 
  affected include highways 101 and 154. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ053-054-140600-
/O.CON.KLOX.WI.Y.0035.170414T0100Z-170414T1600Z/
Ventura County Mountains-
Los Angeles County Mountains excluding the Santa Monica Range-
Including the cities of Lockwood Valley, Mount Pinos, Acton, 
Mount Wilson, and Sandberg
1123 AM PDT Thu Apr 13 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM
PDT FRIDAY...

* WINDS AND TIMING...Areas of northwest to north winds 20 to 30 
  mph with gusts to 45 mph will develop late this afternoon and 
  persist through mid morning Friday. Winds will be strongest 
  through the Interstate 5 corridor. Isolated gusts up to 55 mph 
  can be expected near Whitaker Peak. Winds will then taper off 
  some Friday morning into the afternoon hours. 

* IMPACTS...Gusty winds will make driving difficult, especially 
  for drivers of high profile vehicles. Major roads that will be 
  affected include Interstate 5 and Highway 14. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ059-140600-
/O.CON.KLOX.WI.Y.0035.170414T0100Z-170414T1600Z/
Antelope Valley-
Including the cities of Lancaster and Palmdale
1123 AM PDT Thu Apr 13 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM
PDT FRIDAY...

* WINDS AND TIMING...Areas of west to northwest winds 20 to 30 
  mph with gusts to 45 mph will develop across the western 
  portion of the Antelope Valley early this evening. There will 
  be isolated gusts to 50 mph across the foothills. winds will 
  diminish some early Friday morning. 

* IMPACTS...The gusty winds will make driving difficult, 
  especially for drivers of high profile vehicles travailing 
  along portions of highways 14 and 138. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$
383 
WWUS76 KLOX 132106
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
206 PM PDT Thu Apr 13 2017

...Gusty west to northwest winds to affect portions of
Southwestern California this evening through Friday morning...

.A passing cold front will create gusty west to northwest winds
across the usual wind prone areas of the Santa Barbara County
Mountains and adjacent south coast, Ventura and Los Angeles
County Mountains as well as the Antelope Valley and Santa Clarita
Valley this evening through mid morning Friday.

CAZ088-141200-
/O.EXB.KLOX.WI.Y.0035.170414T0400Z-170414T1600Z/
Santa Clarita Valley-
Including the cities of Santa Clarita, Newhall, and Valencia
206 PM PDT Thu Apr 13 2017

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM PDT
FRIDAY...

The National Weather Service in Los Angeles/Oxnard has issued a
Wind Advisory, which is in effect from 9 PM this evening to 9 AM
PDT Friday. 

* WINDS AND TIMING...Areas of northwest to north winds 20 to 30
  mph with gusts to 40 mph will develop this evening. The winds
  will continue overnight, before diminishing Friday morning.

* IMPACTS...The gusty winds will make driving difficult,
  especially for drivers of high profile vehicles traveling along
  Interstate 5. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ039-052-141200-
/O.CON.KLOX.WI.Y.0035.170414T0100Z-170414T1600Z/
Santa Barbara County South Coast-Santa Barbara County Mountains-
Including the cities of Santa Barbara, Montecito, Carpinteria, 
San Marcos Pass, San Rafael Wilderness Area, 
and Dick Smith Wilderness Area
206 PM PDT Thu Apr 13 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM
PDT FRIDAY...

* WINDS AND TIMING...Areas of northwest to north winds 20 to 30
  mph with gusts between 40 and 50 mph will develop this evening.
  The winds will continue overnight, before diminishing Friday
  morning. Winds will be strongest through and below passes and
  canyons. 

* IMPACTS...Gusty winds will make driving difficult, especially 
  for drivers of high profile vehicles. Major roads that will be 
  affected include highways 101 and 154. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ053-054-141200-
/O.CON.KLOX.WI.Y.0035.170414T0100Z-170414T1600Z/
Ventura County Mountains-
Los Angeles County Mountains excluding the Santa Monica Range-
Including the cities of Lockwood Valley, Mount Pinos, Acton, 
Mount Wilson, and Sandberg
206 PM PDT Thu Apr 13 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM
PDT FRIDAY...

* WINDS AND TIMING...Areas of northwest to north winds 20 to 30
  mph with gusts to 50 mph will develop this evening. The winds
  will continue overnight, before diminishing Friday morning. The
  strongest winds will occur through the Interstate 5 corridor.
  Isolated gusts to 55 mph can be expected near Whitaker Peak.

* IMPACTS...Gusty winds will make driving difficult, especially 
  for drivers of high profile vehicles. Major roads that will be 
  affected include Interstate 5 and Highway 14. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ059-141200-
/O.CON.KLOX.WI.Y.0035.170414T0100Z-170414T1600Z/
Antelope Valley-
Including the cities of Lancaster and Palmdale
206 PM PDT Thu Apr 13 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM
PDT FRIDAY...

* WINDS AND TIMING...Areas of west to northwest winds 20 to 30 mph
  with gusts to 45 mph will develop this evening across the
  northwest portion of the Antelope Valley. The winds will
  continue overnight, before diminishing Friday morning.

* IMPACTS...The gusty winds will make driving difficult, 
  especially for drivers of high profile vehicles travailing 
  along portions of highways 14 and 138. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

RAT
412 
WWUS76 KLOX 140343
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
843 PM PDT Thu Apr 13 2017

...Gusty west to northwest winds to affect portions of
Southwestern California through Friday morning...

.A passing cold front will create gusty west to northwest winds
across the usual wind prone areas of the Santa Barbara County
Mountains and adjacent south coast, Ventura and Los Angeles
County Mountains as well as the Antelope Valley and Santa Clarita
Valley from late this evening through mid morning Friday.

CAZ039-052-141300-
/O.CON.KLOX.WI.Y.0035.000000T0000Z-170414T1600Z/
Santa Barbara County South Coast-Santa Barbara County Mountains-
Including the cities of Santa Barbara, Montecito, Carpinteria, 
San Marcos Pass, San Rafael Wilderness Area, 
and Dick Smith Wilderness Area
843 PM PDT Thu Apr 13 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT FRIDAY...

* WINDS AND TIMING...Areas of northwest to north winds 20 to 30
  mph with gusts between 40 and 50 mph will develop by late this
  evening. The winds will continue overnight, before diminishing
  Friday morning. Winds will be strongest through and below passes
  and canyons.

* IMPACTS...Gusty winds will make driving difficult, especially 
  for drivers of high profile vehicles. Major roads that will be 
  affected include highways 101 and 154. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ053-054-141300-
/O.CON.KLOX.WI.Y.0035.000000T0000Z-170414T1600Z/
Ventura County Mountains-
Los Angeles County Mountains excluding the Santa Monica Range-
Including the cities of Lockwood Valley, Mount Pinos, Acton, 
Mount Wilson, and Sandberg
843 PM PDT Thu Apr 13 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT FRIDAY...

* WINDS AND TIMING...Areas of northwest to north winds 20 to 30
  mph with gusts to 50 mph will develop by late this evening. The
  winds will continue overnight, before diminishing Friday
  morning. The strongest winds will occur through the Interstate 5
  corridor. Isolated gusts to 55 mph can be expected near Whitaker
  Peak.

* IMPACTS...Gusty winds will make driving difficult, especially 
  for drivers of high profile vehicles. Major roads that will be 
  affected include Interstate 5 and Highway 14. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ059-141300-
/O.CON.KLOX.WI.Y.0035.000000T0000Z-170414T1600Z/
Antelope Valley-
Including the cities of Lancaster and Palmdale
843 PM PDT Thu Apr 13 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT FRIDAY...

* WINDS AND TIMING...Areas of west to northwest winds 20 to 30 mph
  with gusts to 45 mph will develop by late this evening across
  the northwest portion of the Antelope Valley. The winds will
  continue overnight, before diminishing Friday morning. 

* IMPACTS...The gusty winds will make driving difficult, 
  especially for drivers of high profile vehicles travailing 
  along portions of highways 14 and 138. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ088-141300-
/O.CON.KLOX.WI.Y.0035.170414T0400Z-170414T1600Z/
Santa Clarita Valley-
Including the cities of Santa Clarita, Newhall, and Valencia
843 PM PDT Thu Apr 13 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT FRIDAY...

* WINDS AND TIMING...Areas of northwest to north winds 20 to 30
  mph with gusts to 40 mph will develop by late this evening. The
  winds will continue overnight, before diminishing Friday
  morning. 

* IMPACTS...The gusty winds will make driving difficult, 
  especially for drivers of high profile vehicles traveling 
  along Interstate 5. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

RAT/Sirard
150 
WWUS76 KLOX 141147
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
447 AM PDT Fri Apr 14 2017

CAZ039-052-141600-
/O.CON.KLOX.WI.Y.0035.000000T0000Z-170414T1600Z/
Santa Barbara County South Coast-Santa Barbara County Mountains-
Including the cities of Santa Barbara, Montecito, Carpinteria, 
San Marcos Pass, San Rafael Wilderness Area, 
and Dick Smith Wilderness Area
447 AM PDT Fri Apr 14 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING...

* WINDS AND TIMING...Areas of northwest to north winds 20 to 30
  mph with gusts between 40 and 50 mph will continue for a few
  more hours, before diminishing by mid morning. Winds will be 
strongest through and below passes and canyons. 

* IMPACTS...Gusty winds will make driving difficult, especially 
  for drivers of high profile vehicles. Major roads that will be 
  affected include highways 101 and 154. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ053-054-141600-
/O.CON.KLOX.WI.Y.0035.000000T0000Z-170414T1600Z/
Ventura County Mountains-
Los Angeles County Mountains excluding the Santa Monica Range-
Including the cities of Lockwood Valley, Mount Pinos, Acton, 
Mount Wilson, and Sandberg
447 AM PDT Fri Apr 14 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING...

* WINDS AND TIMING...Areas of northwest to north winds 20 to 30
  mph with gusts to 50 mph will continue for a few more hours,
  before diminishing by mid morning. The strongest winds will
  occur through the Interstate 5 corridor. Isolated gusts to 55
  mph can be expected near Whitaker Peak. 

* IMPACTS...Gusty winds will make driving difficult, especially 
  for drivers of high profile vehicles. Major roads that will be 
  affected include Interstate 5 and Highway 14. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ059-141600-
/O.CON.KLOX.WI.Y.0035.000000T0000Z-170414T1600Z/
Antelope Valley-
Including the cities of Lancaster and Palmdale
447 AM PDT Fri Apr 14 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING...

* WINDS AND TIMING...Areas of west to northwest winds 20 to 30 mph
  with gusts to 45 mph will continue for a few more hours across
  the northwest portion of the Antelope Valley. The winds will
  diminish by mid morning. 

* IMPACTS...The gusty winds will make driving difficult, 
  especially for drivers of high profile vehicles travailing 
  along portions of highways 14 and 138. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ088-141600-
/O.CON.KLOX.WI.Y.0035.000000T0000Z-170414T1600Z/
Santa Clarita Valley-
Including the cities of Santa Clarita, Newhall, and Valencia
447 AM PDT Fri Apr 14 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING...

* WINDS AND TIMING...Areas of northwest to north winds 20 to 30
  mph with gusts to 40 mph will continue for a few more hours,
  before diminishing by mid morning.

* IMPACTS...The gusty winds will make driving difficult, 
  especially for drivers of high profile vehicles traveling 
  along Interstate 5. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

ASR
314 
WWUS76 KLOX 141559
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
859 AM PDT Fri Apr 14 2017

CAZ039-052-141700-
/O.EXP.KLOX.WI.Y.0035.000000T0000Z-170414T1600Z/
Santa Barbara County South Coast-Santa Barbara County Mountains-
Including the cities of Santa Barbara, Montecito, Carpinteria, 
San Marcos Pass, San Rafael Wilderness Area, 
and Dick Smith Wilderness Area
859 AM PDT Fri Apr 14 2017

...WIND ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING...

Northwest to north winds have largely diminished to below 
advisory levels at mid morning. As a result, the wind advisory 
will be allowed to expire at 9 AM PDT. Even so, a few local gusts 
up to 40 mph will persist through late morning.

$$

CAZ053-054-141700-
/O.EXP.KLOX.WI.Y.0035.000000T0000Z-170414T1600Z/
Ventura County Mountains-
Los Angeles County Mountains excluding the Santa Monica Range-
Including the cities of Lockwood Valley, Mount Pinos, Acton, 
Mount Wilson, and Sandberg
859 AM PDT Fri Apr 14 2017

...WIND ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING...

Northwest to north winds have largely diminished to below 
advisory levels at mid morning. As a result, the wind advisory 
will be allowed to expire at 9 AM PDT. Even so, a few local gusts 
up to 40 mph or more will persist through late morning.

$$

CAZ059-141700-
/O.EXP.KLOX.WI.Y.0035.000000T0000Z-170414T1600Z/
Antelope Valley-
Including the cities of Lancaster and Palmdale
859 AM PDT Fri Apr 14 2017

...WIND ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING...

West to northwest winds have largely diminished to below advisory
levels at mid morning. As a result, the wind advisory will be 
allowed to expire at 9 AM PDT. Even so, a few local gusts up to 40
mph or more will persist through late morning.

$$

CAZ088-141700-
/O.EXP.KLOX.WI.Y.0035.000000T0000Z-170414T1600Z/
Santa Clarita Valley-
Including the cities of Santa Clarita, Newhall, and Valencia
859 AM PDT Fri Apr 14 2017

...WIND ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING...

Northwest to north winds have diminished to below advisory levels
at mid morning. As a result, the wind advisory will be allowed to
expire at 9 AM PDT.

$$

Sirard

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Apr 13, 3:11 AM PDT, 18 minutes earlier.

Area forecast discussion, Apr 13, 3:11 AM PDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
311 AM PDT Thu Apr 13 2017

.SYNOPSIS...
A couple of upper level disturbances will pass just to the north
of the forecast area allowing for periods of light rain at times
to portions of Southwest California today and again Sunday through
late Tuesday. Locally gusty northerly winds are possible for wind
prone areas behind these low pressure systems.

&&

.SHORT TERM...(TDY-SAT)

Latest fog product and IR satellite imagery indicated a mixture of
low clouds with some patchy dense fog along the Ventura County
Coast along with increasing stratocu ahead of an approaching weak
frontal boundary moving towards SLO/SBA counties early this
morning. Light rain remains just to the north of SLO county, but
should work its way down the coast in the next few hours.

Synoptically...a 532DM low was just west of Seattle with a deep
trough associated with it over the entire west coast. A cold front
was located over San Francisco stretching to the southwest. This
cold front will continue to work it's way south. However the upper
low will pivot to the north causing the cold front to weaken
considerably as it reaches SLO/SBA counties this morning. High
Resolution models are in good agreement that light rain will
develop this morning across portions of SLO/SBA counties with rainfall
totals around a tenth of an inch or less, except for modestly
higher amounts around the San Lucia Mtns and Coastal slopes across
NW SLO County. As the cold front continues to move south towards
Pt. towards Ventura County, a few sprinkles will be possible.
Have isolated showers in the forecast for LA/VTU counties through
this morning, but realistically, a few sprinkles with a few
hundredths on an inch is what will occur at the most. By this
afternoon, a few isolated showers will continue across portions of
SLO/SBA counties and Ventura County Mtns but overall skies should
become partly cloudy and winds behind the front will start to
strengthen.

Wind advisories have been issued valid from early this evening
through early Friday morning for the Santa Barbara County Mtns and
adjacent south coast. Also the Ventura and Los Angeles County
Mtns as well as the Antelope Valley. Advisories should be on the
low end with west to Northwest gusts between 35 and 50 mph. High
temps today will continue to trend lower a few degrees compared to
yesterday across coast and coastal valleys, with best cooling
across interior valleys, Antelope Valley and mountain
locations(About 6-10 degrees cooler). For Friday into Saturday
morning, mostly weak offshore flow will persist at the lower
levels while zonal west to east flow aloft will persist through
Saturday night. High temps will have a modest climb on Friday a
few degrees, with a more significant warm up on Saturday. Expect
highs to peak on Saturday with valley highs reaching the mid 70s
to lower 80s.

.LONG TERM...(SUN-WED)

Overall, 00Z GFS and EC models continue to be in agreement with
most large scale features through Tuesday before models become a
bit out of phase. By Sunday another upper lvl disturbance within
the upper flow will approach Northern California. Once again most
of the energy with this system will remain to the north, but will
tap into some decent moisture aimed at SLO/SBA counties by Sunday
afternoon or evening. Most of the moisture will remain N of SBA
county Sunday night into Monday, but a few showers should reach
Ventura/LA counties Monday morning. The upper troughiness is
expected to continue through Tuesday with another disturbance
expected to bring additional rain Monday through Tue...best
chances to the northern part of the forecast area.  At this time,
still too early to get any good details on rain amounts, but
based on model QPF, amounts will likely be light.

On Wednesday, dry conditions will prevail with the possibility of
some gusty northerly winds developing in the mountains Wednesday
afternoon/evening. As far as temps...they will remain cooler than
normal with the persistent upper trough over the region through
Tuesday with some modest warming by Wednesday.

&&

.AVIATION...13/0615Z

At 1010Z, the inversion at KLAX was 700 ft deep. The top of the
inversion was at 1000 ft with a temperature of 15 deg C.

Low confidence in all coastal and vly TAFs. Low clouds will move
in and out and up and down. Expect frequent flight cat changes
with any flight cat from VFR to LIFR possible. VFR conditions are
likely after 18Z but there is a 30 percent chc of MVFR cigs
through 01Z. There is a 30 percent chance of light rain North of
Point Conception from 12Z to 18Z.

KLAX...Low confidence in TAF. Low clouds will move in and out and up and
down. Expect frequent flight cat changes with any flight cat from VFR
to LIFR possible. VFR conditions are likely after 18Z but there
is a 30 percent chc of MVFR cigs through 01Z.

KBUR...Low confidence in TAF. Low clouds will move in and out and up and
down. Expect frequent flight cat changes with any flight cat from VFR
to LIFR possible. VFR conditions are likely after 18Z but there
is a 30 percent chc of MVFR cigs through 01Z.

&&

.MARINE...13/300 AM

High confidence in all small craft advisories. There is a 30
percent chance that the SCA conditions will develop by 400 pm this
afternoon. It is likely that there will be local gale force gusts
in the western half of the outer waters and a 20 percent chc of
these gusts becoming widespread enough to warrant a gale warning.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory in effect from 6 PM this evening to 9 AM PDT
      Friday for zones 39-52>54-59. (See LAXNPWLOX).
PZ...Small Craft Advisory for hazardous seas in effect from 8 PM
      this evening to 4 PM PDT Friday for zone 645. (See LAXMWWLOX).
     Small Craft Advisory in effect from 8 PM this evening to 3 AM
      PDT Friday for zones 650-655. (See LAXMWWLOX).
     Small Craft Advisory in effect from 8 PM this evening to 3 AM
      PDT Saturday for zones 670-673-676. (See LAXMWWLOX).

&&

.HAZARD POTENTIAL OUTLOOK...(SAT-WED)
There is a chance of precipitation Sunday through Tuesday.

&&

PUBLIC...Kaplan
AVIATION...Rorke
MARINE...ASR
SYNOPSIS...Kaplan

weather.gov/losangeles

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 8:34 PM PDTSmall Craft AdvisoryLOX60 hr
Apr 13, 2:51 AM PDTSmall Craft Advisory for Hazardous SeasLOX29 hr

Nearby

Wind Advisories in California, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.